It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-01-2006, 10:54 PM   #1
Member
 
Join Date: Sep 2005
Posts: 69
Sun_Shine HB User
Prednisone Taper - how quick? effects?

Quick question on Prednisone. I'm currently being tapered down from 65mg to 50mg (& hopefully lower after this). I've been on these high does for 2 months. And during which have had 3 different infections that my body is not able to fight off - the results of one required an ER visit with bleeding nose ulcers that wouldn't "close" after 4+ hours. It was a litterally a mess all the way around.

I have the Prednsone effects of the round moony face & fat has also seemingly appeared to attached itself to my neck & under my chin & my stomach areas. I look in the mirror & wonder who it is looking back at me most days. Add the grey bags under the eyes and it's quite the interesting look. The overall weight gain is really wreaking havoc with the psyche - I'm passed the "point" that is deemed Never to exceed. Although my joint stiffness & cognitive has improved - I'm just not sure if it is worth to be on this drug even with these other "negative" effects.

Question?? How quickly of a taper down is safe or what worked for you? What should I expect for symptoms during that process? The last two taper steps were really hard overall. (The taper will be in uninson w/another long term drug start. Phase one in & one out).
. How long - in your experiences - does it take for the mooney face/neck & and overall weight gains to come down?

Any insight that anyone has on all this would be appreciated.

Happy New Year to you all!!

Last edited by Sun_Shine; 01-01-2006 at 11:12 PM.

 
Sponsors Lightbulb
   
Old 01-02-2006, 08:06 AM   #2
Senior Veteran
(female)
 
Glojer's Avatar
 
Join Date: Mar 2005
Location: St. Louis, Mo. USA
Posts: 3,692
Glojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB User
Re: Prednisone Taper - how quick? effects?

Sun-shine I just wanted to jump in here and wish you success with the tapering down of prednisone. It should be successful with you starting the new drug at the same time. I tapered off prednisone last Nov.- Dec. but was not on the dosage you are. I did not have the moon face or weight gain problems. I did however have lots of joint pain and fatigue return, but you should not have that if you are taking another drug to replace it.

I was trying to find another rhuemy and she had me go off the prednisone but she turned out not to be the doc for me. So I did return to the prednisone.

I just wanted to give you some encouragement and tell you to stick with it you will be fine. Sorry I can't answer your question about the weight gain etc. but I'm sure goldenwings or someone with experience on the subject will be able to help.

Glojer

 
Old 02-02-2006, 01:41 AM   #3
Inactive
(female)
 
Join Date: Apr 2005
Location: Beautiful West Virginia
Posts: 28
Langoley HB User
Re: Prednisone Taper - how quick? effects?

I am on a much lower dose; 20 mg right now and am facing the same depressing moon face and weight gain. I can deal with the face; but the tummy and hips; whew! I have always been slender so this is so discouraging to me right now.
I have been up and down on the Pred for the past 20 years or so. The tapering goes as well as you can tolerate it. I generally get down to about 10 mg or so and then flare back up and have to increase. It's a bad cycle for me. I'm trying a new rheumy in 2 weeks to try and get back on Imuran or even Methotrexate; something to help with the Lupus symptoms and get down lower on the Prednisone.
Sorry I don't have a straight answer to your question but, thanks for letting me vent a little about this terrible weight gain.

Best of luck to you,
Dee

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
prednisone is the most atrocious drug ever. how do you properly taper off? velvet rose Lupus 2 07-01-2008 04:59 PM
Prednisone 'Taper' Vanessa74 Asthma 11 03-23-2008 06:53 AM
Taking Prednisone for the first time. mrsfoamy Lupus 7 01-16-2008 07:42 PM
Question on prednisone singer1 Asthma 10 09-02-2006 10:42 AM
Major Flare and Prednisone ANNETTE73 Arthritis 1 06-23-2006 03:15 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (172), ladybud (43), AngelicBrat (16), luca689 (7), neveragain444 (6), ksp (6), luvinmusiq (5), brooklyngirl (4), Daisygrace (4), AgedFlowerChild (3)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:35 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!